<< . .

. 68
( : 71)



. . >>

By the homogeneous function theorem, fij is linear in y p , i.e.
p p
fij = Fijq (D± , Λβ )y q .

Electronic edition of: Natural Operations in Differential Geometry, Springer-Verlag, 1993
54. Induced linear connections on the total space of vector and principal bundles 415


The base homotheties then imply
p p
k 2 Fijq = Fijq (k 1+|±| D± , k 1+|β| Λβ ).

p p
By the homogeneous function theorem, Fijq is linear in Dqij , Λi , bilinear in
jkl
p p
i i
Dqi , Λjk and independent of Dqi± , Λjkβ with |±| > 1, |β| > 1. Using the gen-
p
eralized invariant tensor theorem, we obtain Fijq in the form of a 40-parameter
p
family. The equivariance of fij with respect to K then yields


“p = p p p r r
(1 ’ c6 )Dqij + c6 Dqji + c7 δq (Drij ’ Drji )’
(1) ij

p p p p
c6 Dri Dqj + (c6 ’ 1)Drj Dqi + (1 ’ c3 )Dqk Λk + c3 Dqk Λk +
r r
ij ji
p p
(c4 ’ c1 )Dqi (Λl ’ Λl ) + (c5 ’ c2 )Dqj (Λl ’ Λl )+
lj jl li il

δq Gij (Λ) y q
p



where Gij (Λ) is the coordinate form of G(Λ).
One veri¬es directly that (1) and 54.5.(1)“(3), (5), (6), (8) is the coordinate
expression of 54.3.(1).
54.7. The case of principal bundles. An analogous problem is to study the
gauge natural operators transforming a connection D on a principal G-bundle
π : P ’ BP and a classical linear connection Λ on the base manifold BP into a
classical linear connection on the total space P . First we present a geometrical
construction of such an operator.
Let vA be the vertical component of a vector A ∈ Ty P and bA be its projection
1
to the base manifold. Consider a vector ¬eld X on BP such that jx X = Λ(bA),
x = π(y). Construct the lift X D of X and the fundamental vector ¬eld •(vA)
determined by vA. An easy calculation shows that the rule

A ’ jy (X D + •(vA))
1
(1)

determines a classical linear connection NP (D, Λ) : T P ’ J 1 (T P ’ P ) on P .
54.8. We are going to determine all gauge natural operators of the above type.
The result of 54.3 suggests us that the case Λ is without torsion is much simpler
than the general case. That is why we restrict ourselves to a symmetric Λ. Since
the di¬erence of two classical linear connections on P is a tensor ¬eld of type
T P — T — P — T — P , we characterize all gauge natural operators in question as
a sum of the operator N from 54.7 and of the gauge natural di¬erence tensor
¬elds. We construct geometrically the following 3 systems of di¬erence tensor
¬elds.
I. The connection form of D is a linear map ω : T P ’ g. Take any bilinear
map f1 : g — g ’ g and compose ω • ω with f1 . This de¬nes an n3 -parameter
system of di¬erence tensor ¬elds T P — T P ’ V P , n = dimG.

Electronic edition of: Natural Operations in Differential Geometry, Springer-Verlag, 1993
416 Chapter XII. Gauge natural bundles and operators


II. The curvature form Dω of ω is a bilinear map T P • T P ’ g. Take any
linear map f2 : g ’ g and compose Dω with f2 . This yields an n2 -parameter
system of di¬erence tensor ¬elds.
III. By 28.7, all natural operators transforming a linear symmetric connection
Λ on BP into a tensor ¬eld of T — BP — T — BP form a 2-parameter family linearly
generated by both di¬erent contractions R1 and R2 of the curvature tensor of Λ.
The tangent map of the bundle projection P ’ BP de¬nes the dual injection
¯
P • T — BP ’ T — P . Taking any fundamental vector ¬eld Y determined by a
vector Y ∈ g, we obtain a 2n-parameter system of di¬erence tensor ¬elds linearly
¯ ¯
generated by Y — R1 and Y — R2 .
54.9. Proposition. All gauge natural operators transforming a connection on
P and a classical linear symmetric connection of the base manifold BP into
a classical linear connection on P form the (n3 + n2 + 2n)-parameter family
generated by operator N and by the above families I, II, and III of the di¬erence
tensor ¬elds.
The proof consists in straightforward application of our techniques, but it is
too long to be performed here. We refer the reader to [Kol´ˇ, to appear a].
ar


Remarks
Our approach to gauge natural bundles and operators generalizes directly the
theory of natural bundles. So we also prove the regularity originally assumed
in [Eck, 81]. Let us mention that, analogously to chapter XI, we can de¬ne
the Lie derivative of sections of gauge natural bundles with respect to the right
invariant vector ¬elds on the corresponding principal ¬ber bundles and then
the in¬nitesimally gauge natural operators. The relation between the gauge
naturality and in¬nitesimal gauge naturality is similar to the case of natural
bundles if the gauge group is connected; more information can be found in [Cap,
Slov´k, 92].
a
The ¬rst application of our methods for ¬nding gauge natural operators was
presented in [Kol´ˇ, 87b]. The considerations in that paper are restricted to
ar
the case the structure group is the general linear group GL(n) in an arbitrary
dimension (independent of the dimension of the base manifold), for in such a
case one can apply directly the results from chapter VI. [Kol´ˇ, 87b] has also
ar
determined all GL(n)-natural operators transforming a principal connection on
a principal bundle P and a classical linear connection on the base manifold into
a principal connection on W 1 P . The curvature-like operators were found in the
special case G = GL(n) in [Kol´ˇ, 87b] and the general problem was solved
ar
in [Kol´ˇ, to appear a]. The greater part of the results from section 52 was
ar
deduced in [Kol´ˇ, to appear b]. Proposition 53.3 was proved for the special
ar
case G = GL(n) in [Kol´ˇ, 91], the general result is ¬rst presented in this book.
ar
Section 54 is based on [Gancarzewicz, Kol´ˇ, 91].
ar




Electronic edition of: Natural Operations in Differential Geometry, Springer-Verlag, 1993
417


References
Albert, C.; Molino, P., Pseudogroupes de Lie transitifs I. Structures di¬erentiables, Collection
Travaux en cours, Hermann, Paris, 1984.
Atiyah, M.; Bott, R.; Patodi, V.K., On the heat equation and the index theorem, Inventiones
Math. 19 (1973), 279“330.
Baston, R. J., Verma modules and di¬erential conformal invariants, J. Di¬erential Geometry
32 (1990), 851“898.
Baston, R. J., Almost Hermitian symmetric manifolds, I: Local twistor theory; II: Di¬erential
invariants, Preprints (1990).
Baston, R.J.; Eastwood, M.G., Invariant operators, Twistors in mathematics and physics,
Lecture Notes in Mathematics 156, Cambridge University Press, 1990.
Boe, B. D.; Collingwood, D. H., A comparison theory for the structure of induced representa-
tions I., J. of Algebra 94 (1985), 511-545.
Boe, B. D.; Collingwood, D. H., A comparison theory for the structure of induced representa-
tions II., Math. Z. 190 (1985), 1-11.
Boerner, H., Darstellungen von Gruppen, 2nd ed., Springer, Grundlehren der math. Wis-
senschaften 74, Berlin Heidelberg New York, 1967.
Boman, J., Di¬erentiability of a function and of its composition with a function of one vari-
able, Math. Scand. 20 (1967), 249“268.
Branson, T. P., Di¬erential operators canonically associated to a conformal structure, Math.
Scand. 57 (1985), 293“345.
Branson, T. P., Conformal transformations, conformal change, and conformal covariants,
Proceedings of the Winter School on Geometry and Physics, Srn´ 1988, Suppl. Rendiconti
±
Circolo Mat. Palermo, Serie II 21 (1989), 115“134.
Branson T. P., Second-order conformal covariants I., II., Københavns universitet matematisk
institut, Preprint Series, No. 2, 3, (1989).
Br¨cker, T.; J¨nich, K., Einf¨hrung in die Di¬erentialtopologie, Springer-Verlag, Heidelberg,
o a u
1973.
Cabras, A.; Canarutto, D.; Kol´ˇ, I.; Modugno, M., Structured bundles, Pitagora Editrice,
ar
Bologna, 1991.
Cahen, M.; de Wilde, M.; Gutt, S., Local cohomology of the algebra of C ∞ -functions on a
connected manifold, Lett. Math. Phys. 4 (1980), 157“167.
Cantrijn, F.; Crampin, M.; Sarlet, W; Saunders, D., The canonical isomorphism between
T k T — M and T — T k M , CRAS Paris, S´rie II 309 (1989), 1509“1514.
e
Cap, A., All linear and bilinear natural concomitants of vector valued di¬erential forms, Com-
ment. Math. Univ. Carolinae 31 (1990), 567“587.
Cap, A., Natural operators between vector valued di¬erential forms, Proccedings of the Winter
School on Geometry and Physics (Srn´ 1990), Rend. Circ. Mat. Palermo (2) Suppl. 26
±
(1991), 113“121.
Cap, A.; Slov´k, J., In¬nitesimally natural operators are natural, Di¬. Geo. Appl. 2 (1992),
a
45“55.
´
Cartan, E., Le¸ons sur la th´orie des espaces ` connexion projective, Paris, 1937.
c e a
Chrastina, J., On a theorem of J. Peetre, Arch. Math. (Brno) 23 (1987), 71“76.
Cohen, R., A proof of the immersion conjecture, Proc. Nat. Acad. Sci. USA 79 (1982), 3390“
3392.
Crittenden, R., Covariant di¬erentiation, Quart. J. Math. Oxford Ser. 13 (1962), 285“298.
Dekr´t, A., On canonical forms on non-holonomic and semi-holonomic prolongations of prin-
e
cipal ¬bre bundles, Czech. Math. J. 22 (1972), 653“662.
Dekr´t, A., Mechanical structures and connections, Proceedings, Dubrovnik, Yugoslavia, 1988,
e
pp. 121“132.
Dekr´t, A., Vector ¬elds and connections on ¬bred manifolds, Suppl. Rendiconti del Circolo
e
Matematico di Palermo, Serie II 22 (1990), 25“34.
Dekr´t, A., On mechanical systems of second order on manifolds, to appear in Proc. Confer-
e
ence Eger.

Electronic edition of: Natural Operations in Differential Geometry, Springer-Verlag, 1993
418 References

ˇ
Dekr´t, A., Vector ¬elds and connections on T M , to appear in Casopis pˇst. mat.
e e
Dekr´t, A.; Vosmansk´, G., Natural transformations of 2-quasijets, to appear.
e a
de Le´n, M.; Rodrigues, P. R., Generalized Classical Mechanics and Field Theory, North-
o
Holland Mathematical Studies, 112, Amsterdam, 1985.
de Le´n, M.; Rodrigues, P. R., Dynamical connections and non-autonomous Lagrangian sys-
o
tems, Ann. Fac. Sci. Toulouse Math. IX (1988), 171“181.
de Wilde, M.; Lecomte, P., Algebraic characterizations of the algebra of functions and of the
Lie algebra of vector ¬elds on a manifold, Compositio Math. 45 (1982), 199“205.
Dieudonn´, J. A., Foundations of modern analysis, I, Academic Press, New York “ London,
e
1960.
Dieudonn´, J. A.; Carrell, J. B., Invariant Theory, Old and New, Academic Press, New York
e
“ London, 1971.
Donaldson, S., An application of gauge theory to the topology of 4-manifolds, J. Di¬. Geo. 18
(1983), 269“316.
Doupovec, M., Natural operators transforming vector ¬elds to the second order tangent bundle,
ˇ
Cas. pˇst. mat. 115 (1990), 64“72.
e
Doupovec, M., Natural transformations between T1 T — M and T — T1 M , Ann. Polon. Math. LVI
2 2

(1991), 67-77.
Doupovec, M., Natural transformations of third tangent and cotangent bundles, to appear in
Czechoslovak Math. J.
Doupovec, M.; Kol´ˇ, I., On the natural operators transforming connections to the tangent
ar
bundle of a ¬bred manifold, Kniˇnice VUT Brno B-119 (1988), 47“56.
z
Doupovec, M.; Kol´ˇ, I., Natural a¬nors on time-dependent Weil bundles, to appear in Arch.
ar
Math. (Brno).
Eastwood, M. G.; Graham, C. R., Invariants of CR Densities, Proccedings of Symposia in
Pure Mathematics, Part 2 52 (1991), 117“133.
Eastwood, M. G.; Graham, C. R., Invariants of conformal densities, Duke Math. J. 63 (1991),
633“671.
Eastwood, M. G.; Rice, J. W., Conformally invariant di¬erential operators on Minkowski
space and their curved analogues, Commun. Math. Phys. 109 (1987), 207“228.
Eastwood, M. G.; Tod, P., Edth “ a di¬erential operator on the sphere, Math. Proc. Cambr.
Phil. Soc. 92 (1982), 317“330.
Eck, D. J., Gauge-natural bundles and generalized gauge theories, Mem. Amer. Math. Soc.
247 (1981).
Eck, D. J., Invariants of k-jet actions, Houston J. Math. 10 (1984), 159“168.
Eck, D. J., Product preserving functors on smooth manifolds, J. Pure and Applied Algebra 42
(1986), 133“140.
Eck, D. J., Natural sheaves, Illinois J. Math. 31 (1987), 200“207.
Ehresmann, C., Les connections in¬nit´simales dans un espace ¬br´ di¬´rentiable, Coll. de
e e e
Topo., Bruxelles, C.B.R.M., 1950, pp. 29“55.
Ehresmann, C., Les prolongements d™une vari´t´ di¬´rentiable, I: Calcul des jets, prolonge-
ee e
ment principal, C. R. A. S. Paris 233 (1951), 598“600.
Ehresmann, C., Les prolongements d™une vari´t´ di¬´rentiable, II: L™espace des jets d™ordre r
ee e
de Vn dans Vm , C. R. A. S. Paris 233 (1951), 777“779.
Ehresmann, C., Structures locales et structures in¬nit´simales, C. R. A. S. Paris 234 (1952),
e
1081“1083.
Ehresmann, C., Les prolongements d™une vari´t´ di¬´rentiable, IV: El´ments de contact et
ee e e
´l´ments d™enveloppe, C. R. A. S. Paris 234 (1952), 1028“1030.
ee
Ehresmann, C., Extension du calcul des jets aux jets non holonomes, C. R. A. S. Paris 239
(1954), 1762“1764.
Ehresmann, C., Les prolongements d™un espace ¬br´ di¬´rentiable, C. R. A. S. Paris (1955),
e e
1755“1757.
Ehresmann, C., Sur les connexions d™ordre sup´riour, Atti V Cong. Un. Mat. Italiana, Pavia“
e
Torino, 1956, pp. 326“328.

Electronic edition of: Natural Operations in Differential Geometry, Springer-Verlag, 1993
References 419


Ehresmann, C., Gattungen von Lokalen Strukturen, Jahresber. d. Deutschen Math. 60-2
(1957), 49“77.
Eilenberg, S., Foundations of ¬ber bundles, University of Chicago, Summer 1957.
Epstein, D. B. A., Natural vector bundles, Category Theory, Homology Theory and their
Applications III,, Lecture Notes in Mathematics 99, 1969, pp. 171“195.
Epstein, D.B.A., Natural tensors on Riemannian manifolds, J. Di¬. Geom. 10 (1975), 631“
645.
Epstein, D. B. A.; Thurston W. P., Transformation groups and natural bundles, Proc. London
Math. Soc. 38 (1979), 219“236.
Fe¬erman, C., Parabolic invariant theory in complex analysis, Adv. Math. 31 (1979), 131“262.
´
Fe¬erman, C.; Graham, R., Conformal invariants, Elie Cartan et les Math´matiques d™Au-
e
jourd™hui, Ast´risque, hors serie, 1985, pp. 95“116.
e
Fegan, H. D., Conformally invariant ¬rst order di¬erential operators, Quart. J. Math. 27
(1976), 371“378.
Feigin, B. L.; Fuks, D. B., On invariant di¬erential operators on the line, (Russian), Funct.
Anal. and its Appl. 13 No 4 (1979), 91“92.
Ferraris, M.; Francaviglia, M.; Reina, C., Sur les ¬br´s d™objets g´ometriques et leurs applica-
e e
tions physiques, Ann. Inst. Henri Poincar´, Section A 38 (1983), 371“383.
e
Freedman, M. H., The topology of four dimensional manifolds, J. Di¬. Geo. 17 (1982), 357“
454.
Freedman, M. H.; Luo, Feng, Selected Applications of Geometry to Low-Dimensional Topology,
University Lecture Series 1, Amer. Math. Soc., 1989.
Fr¨licher, A., Smooth structures, Category theory 1981, LN 962, Springer-Verlag, pp. 69“82.
o
Fr¨licher, A.; Kriegl, A., Linear spaces and di¬erentiation theory, Pure and Applied Mathe-
o
matics, J. Wiley, Chichester, 1988.
Fr¨licher, A.; Nijenhuis, A., Theory of vector valued di¬erential forms. Part I., Indagationes
o
Math 18 (1956), 338“359.
Fr¨licher, A.; Nijenhuis, A., Invariance of vector form operations under mappings, Comm.
o
Math. Helv. 34 (1960), 227“248.
Fuks, D. B., Cohomology of in¬nite dimensional Lie algebras, (Russian), Nauka, Moscow,
1984.
Gancarzewicz, J., Local triviality of a bundle of geometric objects, Zeszyty Nauk. Uniw. Jagiel-
lon. Prace Mat. 23 (1982), 39“42.
Gancarzewicz, J., Des rel´vements des fonctions aux ¬br´s naturels, CRAS Paris, S´rie I 295
e e e
(1982), 743“746.
Gancarzewicz, J., Liftings of functions and vector ¬elds to natural bundles, Warszawa 1983,
Dissertationes Mathematicae CCXII.
Gancarzewicz, J., Rel´vements des champs de vecteurs aux ¬br´s naturels, CRAS Paris, S´rie
e e e
I 296 (1983), 59“61.
Gancarzewicz, J., Di¬erential Geometry (Polish), PWN, Warszawa, 1987.
Gancarzewicz, J., Horizontal lifts of linear connections to the natural vector bundles, Research
Notes in Math. 121, Pitman, 1985, pp. 318-341.
Gancarzewicz, J.; Mahi, S., Lifts of 1-forms to the tangent bundle of higher order, to appear.
Gancarzewicz, J.; Kol´ˇ, I., Some gauge-natural operators on linear connections, Monatsh.
ar
Math. 111 (1991), 23“33.
Gancarzewicz, J.; Kol´ˇ, I., Natural a¬nors on the extended r-th order tangent bundles, to
ar
appear in Rendiconti del Circolo Matematico di Palermo.
Gheorghiev, G., Sur les prolongements r´guliers des espaces ¬br´s et les groupes de Lie as-
e e
soci´s, C. R. Acad. Sci. Paris 266, A (1968), 65“68.
e
Gilkey, P. B., Curvature and the eigenvalues of the Laplacian for elliptic complexes, Advances
in Math. 10 (1973), 344“382.
Gilkey, P. B., The spectral geometry of a Riemannian manifold, J. Di¬. Geom. 10 (1975),
601“618.
Gilkey, P.B., Local invariants of a pseudo-Riemannian manifold, Math. Scand. 36 (1975),
109“130.

Electronic edition of: Natural Operations in Differential Geometry, Springer-Verlag, 1993
420 References


Gilkey, P. B., Invariance Theory, The Heat Equation, And the Atiyah-Singer Index Theorem,
Mathematics Lecture Series 11, Publish or Perish Inc., Wilmington, Delaware, 1984.
Goldschmidt, H; Sternberg, S., The Hamilton formalism in the calculus of variations, Ann.
Inst. Fourier (Grenoble) 23 (1973), 203“267.
Gollek, H., Anwendungen der Jet-Theorie auf Faserb¨ndel und Liesche Transformationgrup-
u
pen, Math. Nachr. 53 (1972), 161“180.
Gompf, R., Three exotic R4 ™s and other anomalies, J. Di¬. Geo. 18 (1983), 317“328.
Gover, A. R., Conformally invariant operators of standard type, Quart. J. Math. 40 (1989),
197“208.
Graham, C. R., Non-existence of curved conformally invariant operators, Preprint (1990).
Greub, W.; Halperin, S.; Vanstone, R., Connections, Curvature, and Cohomology I, II, III,
Academic Press, New York and London, 1972, 1973, 1976.
Grozman, P. Ya., Local invariant bilinear operators on tensor ¬elds on the plane, (Russian),
Vestnik MGU, Ser. Mat., Mech. No 6 (1980), 3“6.
Grozman, P. Ya., Classi¬cation of bilinear invariant operators on tensor ¬elds, (Russian),
Funct. Anal. and its Appl. 14 No 2 (1980), 58“59.
Gurevich, G. B., Foundations of the theory of algebraic invariants, (Russian), OGIZ, Moscow-
Leningrad, 1948.
Hilgert, J.; Neeb, K.-H., Lie-Gruppen und Lie-Algebren, Vieweg, Braunschweig, 1991.
Hirsch, M. W., Di¬erential topology, GTM 33, Springer-Verlag, New York, 1976.
Hochschild, G. P., Introduction to a¬ne algebraic groups, Holden Day, San Francisco, 1971.
Jacobson, N., Lie algebras, J. Wiley-Interscience, 1962.
Jakobsen, H. P., Conformal invariants, Publ. RIMS, Kyoto Univ 22 (1986), 345“364.
ˇ
Janyˇka, J., Geometric properties of prolongation functors, Casopis pˇst. mat. 108 (1983).
s e
Janyˇka J., On natural operations with linear connections, Czechoslovak Math. J. 35 (1985),
s
106“115.
Janyˇka J., Natural and gauge-natural operators on the space of linear connections on a vector
s
bundle, Di¬erential Geometry and Its Applications, Proc. Conf. Brno 1989, World Scienti¬c
Publ. Co., Singapore, 1990, pp. 58“68.
Janyˇka, J., Natural operations with projectable tangent valued forms on a ¬bred manifold,
s
Annali di Mat. CLIX (1991), 171“187.
Janyˇka J., Remarks on almost complex connections, to appear.
s
Janyˇka J.; Kol´ˇ I., Lie derivatives on vector bundles, Proceedings of the conference on
s ar
di¬erential geometry and its applications, Universita Karlova Praha, 1982, pp. 111“116.
Janyˇka J.; Kol´ˇ I., On the connections naturally induced on the second order frame bundle,
s ar
Arch. Math. (Brno) 22 (1986), 21“28.
Janyˇka J.; Modugno, M., In¬nitesimal natural and gauge-natural lifts, to appear.
s

<< . .

. 68
( : 71)



. . >>